Atripla & Probiotics
Jun 17, 2012
Dear Doctor I have been taking Atripla for 5 years i have had NO side affects i have been very lucky that way in terms of treatment!!! My (CD4% is 48/1500) & my (VL is below 20 copies/Undetectable).
I have taken a 50 billion probiotic capsule everyday since 2008 thats 4 years, obviously there has been no interaction between the Atripla & Probiotic capsule as my counts are excellent but i have been reading on the internet through medical blogs that probiotics actually increase t-cell population & one blog said if you combine probiotics together with HAART or other meds like Bactrim DS or Zithromax the benefits can be staggering as long as the probiotic is taken 8 hrs before or after the DAILY regimen . Is there any research in the HIV field to back this up?
Response from Dr. Holodniy
There have been several small (some placebo controlled) studies, which suggest in the short term (a few weeks of study) that probiotic administration (either as yogurt or in capsule form) can result in CD4 count increases. There is significant damage in the gut as a result of HIV infection. Whether probiotic administration corrects the situation and removes the ongoing damage is still under study.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Paranoid About Hiv
- What Are The Chances Of Men Getting Hiv From A Woman With A Undetectable Viral Load?
- Can You Get Hiv From A One Touch Lancet?
- If The Woman Already Has Hiv Can A Man Get It Through Vaginal Sex?
- Is It A Health Risk To Take Creatine While Having Hep C?
- Is Thrush An Early Symptom Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.